OMG : Girl, 10, has horrific reaction to pain medication
A girl who suffered burns to 65 per cent of her body and lost her memory from an allergic reaction to pain medication is now relearning everyday tasks such as walking and eating.
Alexa Juckiewicz-Caspell, 10, of Essex in the UK, came down with Stevens-Johnson syndrome after taking a prescription to relieve her symptoms of the chronic pain condition trigeminal neuralgia.
After calming down the pains and twitches in her face, the medicine caused a reaction that led to rashes all over her body and left doctors believing she was going to die.
The girl spent six weeks in the hospital and was put in a medically induced coma after the disease caused her eyes and mouth to become glued shut.
She began her first stages of recovery in April 2017, waking up with no memory of the past and relearning how to do some of the simplest tasks, including talking and breathing, before returning home.
More than a year after leaving the hospital, Alexa is still slowly progressing.
The ten-year-old is adapting to being hearing-impaired and having to take her “safe” medications. She continues to have trouble walking and swallowing food, having recently spent eight weeks in a wheelchair.